MAUDE Adverse Event Report: ARTHREX, INC. BIO-INTERFERENCE SCREW CANNULATED; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-INTERFERENCE SCREW CANNULATED; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-5035TB-09
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel or improper bone preparation prior to insertion.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not received.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, the cannulated delta tapered bio-interference screw, ar-5035tb-09, broke while being screwed in.As soon as the surgeon started to insert the screw the surgeon noticed the screw snapped.Surgeon measured the part of screw inside the wound as 14mm.Surgeon decided to take out the 21mm part.Surgeon then tested the graft to check its stability and found it just about acceptable.Surgeon continued to finish the operation.14mm of the broken screw was left inside of the patient.

Brand Name
BIO-INTERFERENCE SCREW CANNULATED
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6212718
Report Number1220246-2016-00594
Device Sequence Number10875784
Product Code MAI
UDI-Device Identifier00888867035461
UDI-Public00888867035461
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2017
Device Catalogue NumberAR-5035TB-09
Device Lot Number1217227
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2016
Initial Report FDA Received Date12/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;